Mississippi, 2006

Tornadoes and Hail in Mississippi, April 7, 2006

April 7, 2006 · NWS MEG · 44 events in 17 counties and zones

36 hail, 6 thunderstorm wind, 2 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$799,000
Crop damage
None recorded
Events
44

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 7, 3:06 AM CST, 3 hours 59 minutes earlier.

Area forecast discussion, Apr 7, 3:06 AM CST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
406 AM CDT FRI APR 7 2006

.SHORT TERM...

...DANGEROUS...POTENTIALLY LIFE-THREATENING...TORNADO OUTBREAK
FORECAST FOR THE MID-SOUTH TODAY AND TONIGHT...

A LOOK AT THE CURRENT CONDITIONS ACROSS THE MID-SOUTH SHOWS
WEAKENING THUNDERSTORMS MOVING THROUGH NORTHWEST TN AHEAD OF A
SHORT WAVE ROTATING AROUND A STRONG UPPER LOW OVER NE. SOUTHWEST
SURFACE WINDS ARE FEEDING WARM AND MOIST AIR INTO THE AREA. DEW
POINTS IN THE LOWER AND MID 60S ARE ADVECTING INTO THE MID-SOUTH.

LATEST MODELS CONTINUE TO INDICATE A SERIOUS SEVERE WEATHER
OUTBREAK ACROSS THE MID-SOUTH TODAY...MOST LIKELY BEGINNING THIS
AFTERNOON...INTO TONIGHT. THE STORM PREDICTION CENTER HAS PLACED
WEST TN ALONG AND SOUTH OF INTERSTATE 40 AND ALL OF NORTH MS IN A
HIGH RISK. MODERATE TO SLIGHT RISK AREAS EXTEND AROUND THE HIGH
RISK AREA.

THE UPPER LOW OVER NE WILL MOVE SOUTHEASTWARD INTO NORTHEAST OK BY
00Z. MEANWHILE...A DRY LINE FROM CENTRAL MO TO EASTERN OK WILL
MOVE TO SOUTHEASTERN MO INTO EASTERN AR BY 00Z. A SURGE OF DRY AIR
AT THE MID AND UPPER LEVELS WILL OVERSPREAD THE MID-SOUTH THIS
MORNING. AS A RESULT...SKIES WILL BECOME PARTLY CLOUDY ALLOWING
FOR SOME SUNSHINE AS MIXING OCCURS. THIS WILL BOOST TEMPERATURES INTO
THE LOWER AND MID 80S. AN EXPLOSIVE DEVELOPMENT OF SEVERE
THUNDERSTORMS...IN THE FORM OF DISCREET SUPERCELLS IS EXPECTED
THIS AFTERNOON. STRONG TORNADOES CAN BE EXPECTED...ESPECIALLY IN
THE HIGH RISK AREA...BUT CAN NOT BE RULED OUT ANYWHERE ACROSS THE
MID-SOUTH. VERY LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS ARE
POSSIBLE ACROSS THE ENTIRE MID-SOUTH. FORECAST SEVERE WEATHER
PARAMETERS ARE VERY IMPRESSIVE ACROSS THE MID-SOUTH. ACROSS MUCH
OF THE AREA...SBCAPES ARE FORECAST BETWEEN 2500 AND 3700 J/KG...
LIFTED INDICES ARE MINUS 6...0-1 KM HELICITY 150 TO 200
M2/S2...0-3 KM HELICITY 350 M2/S2...ENERGY-HELICITY INDICES
BETWEEN 2 AND 3...SIGNIFICANT TORNADO PARAMETER OF 7 TO 8...0-6 KM
BULK SHEAR VALUES OF 70 TO 75 KTS...AND MIXED LAYER LIFTED
CONDENSATION LEVELS OF LESS THAN 2000 FT. ALSO...THE MID-SOUTH
BECOMES IN THE RIGHT REAR QUADRANT OF A 100 KNOT JET AT 250 MB
THIS AFTERNOON WITH A 75 KNOT JET AT 500 MB.

MESOSCALE BOUNDARIES WILL PLAY A BIG PART IN WHERE THE MAIN
TORNADO THREAT DEVELOPS...WHICH IS STILL DIFFICULT TO DETERMINE AT
THIS TIME. THIS MORNINGS WEAKENING THUNDERSTORMS MAY HELP TO LAY A
BOUNDARY ACROSS THE AREA. IN ADDITION...A SURFACE LOW IS FORECAST
TO MOVE INTO THE MID-SOUTH BY THIS EVENING. BACKING OF THE WINDS
AHEAD OF THIS LOW WILL HELP TO INCREASE THE LOW LEVEL HELICITY.
MODELS HAVE BEEN PERSISTENT IN THAT THE MOST SIGNIFICANT TORNADO
THREAT WILL OCCUR FROM SOUTHWEST TN ACROSS EAST-CENTRAL AR INTO
NORTH MS...BUT ATTM THE ENTIRE MID-SOUTH IS UNDER A SERIOUS
THREAT.

THE SUPERCELLS ARE GRADUALLY FORECAST TO EVOLVE INTO A SQUALL LINE
THIS EVENING...MOST LIKELY FROM SOUTHWEST TN INTO NORTH MS. THE
LINE WILL GRADUALLY MOVE SOUTHEAST OF THE MID-SOUTH AFTER MIDNIGHT
AND WEAKEN.

MUCH COOLER AND DRY AIR WILL SPREAD INTO THE MID-SOUTH OVER THE
WEEKEND AS HIGH PRESSURE TO THE NORTH TAKES CONTROL OF OUR
WEATHER. IN FACT...TEMPERATURES MAY DIP TO NEAR FREEZING ACROSS
PARTS OF WEST TN SUNDAY MORNING...SOMETHING TO WATCH IN LATER
FORECASTS. CYCLONIC CURVATURE AT 850 MB WILL KEEP SKIES CLOUDY FOR
MUCH OF THE MID-SOUTH SATURDAY...WITH CLEARING SATURDAY NIGHT.

.LONG TERM...
(MONDAY THROUGH THURSDAY)

MODELS IN DECENT AGREEMENT WITH SYNOPTIC PATTERN ACROSS NORTH
AMERICA FEATURING A RIDGE OF HIGH PRESSURE ACROSS THE SOUTHEAST
UNITED STATES AND A TROUGH ACROSS THE PACIFIC COAST. THE MID SOUTH
WILL REMAIN IN THE WARM SECTOR THROUGH THE PERIOD AS A SERIES OF
LOW PRESSURE SYSTEMS MOVE ALONG A SLOW MOVING FRONT ACROSS THE
CENTRAL PLAINS/UPPER MIDWEST. AS A RESULT...THINK THAT
PRECIPITATION CHANCES WILL REMAIN ISOLATED AND DIURNALLY DRIVEN.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  82  53  60  42 /  60  60  10   0
MKL  81  52  58  32 /  60  70  20   0
JBR  81  49  58  38 /  50  40  10   0
TUP  83  58  64  38 /  60  80  20  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

SHORT TERM...JCL
LONG TERM...CJC
Hazardous weather outlook, Apr 7, 5:40 AM CST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
640 AM CDT FRI APR 7 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-081200-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
640 AM CDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A DANGEROUS...POTENTIALLY LIFE-THREATENING...TORNADO OUTBREAK IS
FORECAST ACROSS MUCH OF THE MID-SOUTH TODAY AND TONIGHT. THE
BEST TIME FOR SEVERE THUNDERSTORMS IS BETWEEN NOON AND 2 AM.

A HIGH RISK OF SEVERE WEATHER EXISTS ACROSS MUCH OF SOUTHWEST
TENNESSEE INTO NORTH MISSISSIPPI. THIS INCLUDES THE CITIES OF
MEMPHIS...JACKSON...AND SAVANNAH IN TENNESSEE AND
TUPELO...OXFORD...AND CLARKSDALE IN MISSISSIPPI. THE HIGH RISK
AREA IS GENERALLY ALONG AND SOUTH OF INTERSTATE 40...AND TO THE
EAST OF THE MISSISSIPPI RIVER.

SURROUNDING THE HIGH RISK AREA...THERE IS A MODERATE RISK OF SEVERE
WEATHER. THE MODERATE RISK AREA INCLUDES THE REMAINDER OF WEST
TENNESSEE...THE MISSOURI BOOTHEEL...AND THAT PART OF EAST ARKANSAS
ALONG AND TO THE EAST OF A LINE FROM HARRISBURG TO BLYTHEVILLE.
THE MODERATE RISK AREA INCLUDES THE CITIES OF FORREST CITY
ARKANSAS...KENNETT MISSOURI...DYERSBURG AND PARIS IN TENNESSEE.

A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS OVER THE REMAINDER OF
NORTHEAST ARKANSAS INCLUDING THE CITIES OF JONESBORO AND POCAHONTAS.

STRONG LOW PRESSURE WILL MOVE SOUTHEASTWARD THROUGH THE CENTRAL
PLAINS TODAY. MEANWHILE...AN ASSOCIATED COLD FRONT WILL APPROACH
FROM THE WEST TODAY. STRONG AND GUSTY SOUTH WINDS WILL FEED VERY
UNSTABLE AND MOIST AIR INTO THE MID-SOUTH AHEAD OF THIS WEATHER
SYSTEM. PARTIAL SUNSHINE THIS MORNING WILL BOOST TEMPERATURES UPWARD
ALLOWING FOR AN EXPLOSIVE DEVELOPMENT OF DISCREET SUPERCELL
THUNDERSTORMS THIS AFTERNOON ACROSS THE MID-SOUTH. TORNADOES...VERY
LARGE HAIL...AND DAMAGING STRAIGHT LINE WINDS ARE ALL POSSIBLE
ACROSS THE MID-SOUTH. STRONG AND TURNING WIND FIELDS THROUGHOUT THE
ATMOSPHERE WILL ALLOW FOR THE DEVELOPMENT OF STRONG TORNADOES...
ESPECIALLY IN THE HIGH RISK AREA.

THE THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO A SQUALL LINE FROM
SOUTHWEST TENNESSEE INTO NORTH MISSISSIPPI AND EAST-CENTRAL ARKANSAS
BY LATE THIS EVENING. LOCALLY HEAVY RAIN IS POSSIBLE AS THE
THUNDERSTORMS MERGE INTO A SQUALL LINE. THE LINE OF THUNDERSTORMS
WILL MOVE SOUTHEASTWARD AND GRADUALLY WEAKEN AFTER MIDNIGHT.

PLEASE PREPARE NOW FOR THIS FORECAST SERIOUS SEVERE WEATHER EVENT.
LISTEN TO THE LATEST WEATHER INFORMATION FOR SEVERE WEATHER WATCHES
AND WARNINGS. KNOW WHAT YOU WOULD DO AT ALL TIMES DURING THE DAY
AND NIGHT IF SEVERE WEATHER THREATENS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LOW TEMPERATURES MAY DIP TO NEAR FREEZING SUNDAY MORNING ACROSS
THAT PART OF WEST TENNESSEE ALONG AND EAST OF A LINE FROM MARTIN
TO JACKSON TO SELMER.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT
OFFICIALS...AND LOCAL LAW ENFORCEMENT IS LIKELY THIS AFTERNOON
INTO TONIGHT.

JCL

In the hours before

Special weather statement, Apr 7, 4:06 AM CST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
506 AM CDT FRI APR 7 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-071700-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
INCLUDING THE CITIES OF...ABERDEEN...AMORY...BARTLETT...
BATESVILLE...BLYTHEVILLE...BOLIVAR...BOONEVILLE...
CARUTHERSVILLE...CLARKSDALE...COLLIERVILLE...CORINTH...
COVINGTON...DRESDEN...DYERSBURG...FORREST CITY...GERMANTOWN...
HARRISBURG...HELENA...HUMBOLDT...HUNTINGDON...IUKA...JACKSON...
JONESBORO...KENNETT...LEXINGTON...MARTIN...MEMPHIS...MILAN...
MILLINGTON...NEW ALBANY...OLIVE BRANCH...OXFORD...PARAGOULD...
PARIS...SAVANNAH...SOMERVILLE...SOUTHAVEN...TUNICA...TUPELO...
UNION CITY...WALNUT RIDGE...WEST MEMPHIS...WYNNE
506 AM CDT FRI APR 7 2006

...A DANGEROUS...POTENTIALLY LIFE-THREATENING...TORNADO OUTBREAK
IS FORECAST ACROSS MUCH OF THE MID-SOUTH TODAY AND TONIGHT...

THE BEST TIME FOR SEVERE THUNDERSTORMS IS BETWEEN NOON AND 2 AM.

A HIGH RISK OF SEVERE WEATHER EXISTS ACROSS MUCH OF SOUTHWEST
TENNESSEE INTO NORTH MISSISSIPPI. THIS INCLUDES THE CITIES OF
MEMPHIS...JACKSON...AND SAVANNAH IN TENNESSEE AND
TUPELO...OXFORD...AND CLARKSDALE IN MISSISSIPPI. THE HIGH RISK
AREA IS GENERALLY ALONG AND SOUTH OF INTERSTATE 40...AND TO THE
EAST OF THE MISSISSIPPI RIVER.

SURROUNDING THE HIGH RISK AREA...THERE IS A MODERATE RISK OF
SEVERE WEATHER. THE MODERATE RISK AREA IS ALONG AND SOUTH OF A
LINE FROM HARRISBURG ARKANSAS TO DYERSBURG TENNESSEE TO HUNTINGDON
TENNESSEE.

ELSEWHERE...A SLIGHT RISK AREA EXTENDS FROM PART OF NORTHEAST
ARKANSAS ACROSS THE MISSOURI BOOTHEEL INTO THE EXTREME NORTHERN
COUNTIES OF WEST TENNESSEE. THE SLIGHT RISK AREA INCLUDES THE
CITIES OF JONESBORO ARKANSAS...KENNETT MISSOURI...AND PARIS
TENNESSEE.

STRONG LOW PRESSURE WILL MOVE SOUTHEASTWARD THROUGH THE CENTRAL
PLAINS TODAY. MEANWHILE...AN ASSOCIATED COLD FRONT WILL APPROACH
FROM THE WEST TODAY. STRONG AND GUSTY SOUTH WINDS WILL FEED VERY
UNSTABLE AND MOIST AIR INTO THE MID-SOUTH AHEAD OF THIS WEATHER
SYSTEM. PARTIAL SUNSHINE THIS MORNING WILL BOOST TEMPERATURES
UPWARD ALLOWING FOR AN EXPLOSIVE DEVELOPMENT OF DISCREET
SUPERCELL THUNDERSTORMS THIS AFTERNOON ACROSS THE MID-SOUTH.
TORNADOES...VERY LARGE HAIL...AND DAMAGING STRAIGHT LINE WINDS ARE
ALL POSSIBLE ACROSS THE MID-SOUTH. STRONG AND TURNING WIND FIELDS
THROUGHOUT THE ATMOSPHERE WILL ALLOW FOR THE DEVELOPMENT OF STRONG
TORNADOES...ESPECIALLY IN THE HIGH RISK AREA.

THE THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO A SQUALL LINE FROM
SOUTHWEST TENNESSEE INTO NORTH MISSISSIPPI AND EAST-CENTRAL ARKANSAS BY
LATE THIS EVENING. LOCALLY HEAVY RAIN IS POSSIBLE AS THE
THUNDERSTORMS MERGE INTO A SQUALL LINE. THE LINE OF THUNDERSTORMS
WILL MOVE SOUTHEASTWARD AND GRADUALLY WEAKEN AFTER MIDNIGHT.

PLEASE PREPARE NOW FOR THIS FORECAST SERIOUS SEVERE WEATHER EVENT.
LISTEN TO THE LATEST WEATHER INFORMATION FOR SEVERE WEATHER WATCHES
AND WARNINGS. KNOW WHAT YOU WOULD DO AT ALL TIMES DURING THE DAY
AND NIGHT IF SEVERE WEATHER THREATENS.

JCL
Special weather statement, Apr 7, 5:45 AM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
645 AM CDT FRI APR 7 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-071700-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
INCLUDING THE CITIES OF...ABERDEEN...AMORY...BARTLETT...
BATESVILLE...BLYTHEVILLE...BOLIVAR...BOONEVILLE...
CARUTHERSVILLE...CLARKSDALE...COLLIERVILLE...CORINTH...
COVINGTON...DRESDEN...DYERSBURG...FORREST CITY...GERMANTOWN...
HARRISBURG...HELENA...HUMBOLDT...HUNTINGDON...IUKA...JACKSON...
JONESBORO...KENNETT...LEXINGTON...MARTIN...MEMPHIS...MILAN...
MILLINGTON...NEW ALBANY...OLIVE BRANCH...OXFORD...PARAGOULD...
PARIS...SAVANNAH...SOMERVILLE...SOUTHAVEN...TUNICA...TUPELO...
UNION CITY...WALNUT RIDGE...WEST MEMPHIS...WYNNE
645 AM CDT FRI APR 7 2006

...A DANGEROUS...POTENTIALLY LIFE-THREATENING...TORNADO OUTBREAK
IS FORECAST ACROSS MUCH OF THE MID-SOUTH TODAY AND TONIGHT...

THE BEST TIME FOR SEVERE THUNDERSTORMS IS BETWEEN NOON AND 2 AM.

A HIGH RISK OF SEVERE WEATHER EXISTS ACROSS MUCH OF SOUTHWEST
TENNESSEE INTO NORTH MISSISSIPPI. THIS INCLUDES THE CITIES OF
MEMPHIS...JACKSON...AND SAVANNAH IN TENNESSEE AND
TUPELO...OXFORD...AND CLARKSDALE IN MISSISSIPPI. THE HIGH RISK
AREA IS GENERALLY ALONG AND SOUTH OF INTERSTATE 40...AND TO THE
EAST OF THE MISSISSIPPI RIVER.

SURROUNDING THE HIGH RISK AREA...THERE IS A MODERATE RISK OF SEVERE
WEATHER. THE MODERATE RISK AREA INCLUDES THE REMAINDER OF WEST
TENNESSEE...THE MISSOURI BOOTHEEL...AND THAT PART OF EAST ARKANSAS
ALONG AND TO THE EAST OF A LINE FROM HARRISBURG TO BLYTHEVILLE. THE
MODERATE RISK AREA INCLUDES THE CITIES OF FORREST CITY
ARKANSAS...KENNETT MISSOURI...DYERSBURG AND PARIS IN TENNESSEE.

A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS OVER THE REMAINDER OF
NORTHEAST ARKANSAS INCLUDING THE CITIES OF JONESBORO AND POCAHONTAS.

STRONG LOW PRESSURE WILL MOVE SOUTHEASTWARD THROUGH THE CENTRAL
PLAINS TODAY. MEANWHILE...AN ASSOCIATED COLD FRONT WILL APPROACH
FROM THE WEST TODAY. STRONG AND GUSTY SOUTH WINDS WILL FEED VERY
UNSTABLE AND MOIST AIR INTO THE MID-SOUTH AHEAD OF THIS WEATHER
SYSTEM. PARTIAL SUNSHINE THIS MORNING WILL BOOST TEMPERATURES
UPWARD ALLOWING FOR AN EXPLOSIVE DEVELOPMENT OF DISCREET
SUPERCELL THUNDERSTORMS THIS AFTERNOON ACROSS THE MID-SOUTH.
TORNADOES...VERY LARGE HAIL...AND DAMAGING STRAIGHT LINE WINDS ARE
ALL POSSIBLE ACROSS THE MID-SOUTH. STRONG AND TURNING WIND FIELDS
THROUGHOUT THE ATMOSPHERE WILL ALLOW FOR THE DEVELOPMENT OF STRONG
TORNADOES...ESPECIALLY IN THE HIGH RISK AREA.

THE THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO A SQUALL LINE FROM
SOUTHWEST TENNESSEE INTO NORTH MISSISSIPPI AND EAST-CENTRAL ARKANSAS
BY LATE THIS EVENING. LOCALLY HEAVY RAIN IS POSSIBLE AS THE
THUNDERSTORMS MERGE INTO A SQUALL LINE. THE LINE OF THUNDERSTORMS
WILL MOVE SOUTHEASTWARD AND GRADUALLY WEAKEN AFTER MIDNIGHT.

PLEASE PREPARE NOW FOR THIS FORECAST SERIOUS SEVERE WEATHER EVENT.
LISTEN TO THE LATEST WEATHER INFORMATION FOR SEVERE WEATHER WATCHES
AND WARNINGS. KNOW WHAT YOU WOULD DO AT ALL TIMES DURING THE DAY
AND NIGHT IF SEVERE WEATHER THREATENS.

JCL

The radar

The Memphis radar (KNQA), 87 km away, was scanning. The volume nearest the first event began at 13:02 UTC.

Open the radar archive at this moment

Event by event

36 hail, 6 thunderstorm wind, 2 tornado. Local standard time, as filed.

Hail, Tunica

When
April 7, 7:05 AM CST to 7:10 AM CST
Where
Tunica County, Tunica
Measured
1.25 in hail
Property damage
$8,000
Reported by
LAW ENFORCEMENT
Coordinates
34.683, -90.383

Hail, De Soto

When
April 7, 7:29 AM CST to 7:40 AM CST
Where
De Soto County, Horn Lake
Measured
1.25 in hail
Property damage
$20,000
Reported by
TRAINED SPOTTER
Coordinates
34.967, -90.033

Hail, De Soto

When
April 7, 10:25 AM CST to 10:40 AM CST
Where
De Soto County, Horn Lake
Measured
1 in hail
Property damage
$15,000
Reported by
TRAINED SPOTTER
Coordinates
34.967, -90.033

Hail, Tallahatchie

When
April 7, 3:26 PM CST to 3:30 PM CST
Where
Tallahatchie County, Charleston
Measured
0.88 in hail
Property damage
$3,000
Reported by
TRAINED SPOTTER
Coordinates
34.000, -90.050

Hail, Yalobusha

When
April 7, 3:36 PM CST to 3:40 PM CST
Where
Yalobusha County, Tillatoba
Measured
1 in hail
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
34.000, -89.883

Hail, Lafayette

When
April 7, 3:36 PM CST to 3:40 PM CST
Where
Lafayette County, 1 mi E of Oxford
Measured
1.75 in hail
Property damage
$10,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
34.367, -89.500

Hail, Prentiss

When
April 7, 3:40 PM CST to 3:45 PM CST
Where
Prentiss County, Booneville
Measured
0.88 in hail
Property damage
$3,000
Reported by
TRAINED SPOTTER
Coordinates
34.650, -88.550

Hail, Tallahatchie

When
April 7, 3:51 PM CST to 3:55 PM CST
Where
Tallahatchie County, Sumner
Measured
0.88 in hail
Property damage
$3,000
Reported by
TRAINED SPOTTER
Coordinates
33.967, -90.383

Hail, Pontotoc

When
April 7, 3:54 PM CST to 4:00 PM CST
Where
Pontotoc County, Thaxton
Measured
2.75 in hail
Property damage
$500,000
Reported by
EMERGENCY MANAGER
Coordinates
34.317, -89.167

Numerous vehicles were severely damaged as the result of baseball hail in the communities of Thaxton, Hurricane, and Ecru.

Tornado, Pontotoc

When
April 7, 3:56 PM CST to 4:03 PM CST
Where
Pontotoc County, 4 mi E of Thaxton
Rating
F0
Path length
6 mi
Path width
30 yd
Property damage
$25,000
Reported by
NWS STORM SURVEY
Coordinates
34.317, -89.100

The tornado touched down just east of Thaxton near the intersection of Highway 76 and Highway 336 and moved northeast. One mobile home suffered damage near this intersection. Several trees were blown down along the path before the tornado lifted just southwest of Ecru.

Hail, Prentiss

When
April 7, 3:59 PM CST to 4:05 PM CST
Where
Prentiss County, 5 mi N of Burtons
Measured
0.75 in hail
Property damage
$1,000
Reported by
TRAINED SPOTTER
Coordinates
34.700, -88.333

Hail, Yalobusha

When
April 7, 4:00 PM CST to 4:05 PM CST
Where
Yalobusha County, Water Vly
Measured
1.75 in hail
Property damage
$5,000
Reported by
BROADCAST MEDIA
Coordinates
34.167, -89.633

Thunderstorm Wind, Yalobusha

When
April 7, 4:00 PM CST to 4:05 PM CST
Where
Yalobusha County, Oakland
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
NEWSPAPER
Coordinates
34.050, -89.917

Straight line winds uprooted trees and power poles in the small community of Oakland. One large oak tree fell onto a pickup truck on Holly Street. Oakland Heights Manor, an elderly apartment complex, suffered roof damage when a large oak tree fell onto the building. Four central air conditioning units were also damage on the property.

Hail, Union

When
April 7, 4:03 PM CST to 4:10 PM CST
Where
Union County, New Albany
Measured
0.75 in hail
Property damage
$1,000
Reported by
TRAINED SPOTTER
Coordinates
34.500, -89.000

Hail, Alcorn

When
April 7, 4:07 PM CST to 4:12 PM CST
Where
Alcorn County, Rienzi
Measured
1.75 in hail
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
34.767, -88.533

Thunderstorm Wind, Pontotoc

When
April 7, 4:14 PM CST to 4:20 PM CST
Where
Pontotoc County, 1 mi N of Ecru
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
34.367, -89.033

Hail, Tishomingo

When
April 7, 4:15 PM CST to 4:30 PM CST
Where
Tishomingo County, Iuka
Measured
1 in hail
Property damage
$8,000
Reported by
TRAINED SPOTTER
Coordinates
34.833, -88.167

Hail, Lee

When
April 7, 4:20 PM CST to 4:25 PM CST
Where
Lee County, 5 mi W of Guntown
Measured
1.75 in hail
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
34.450, -88.750

Hail, Panola

When
April 7, 4:30 PM CST to 4:35 PM CST
Where
Panola County, Batesville
Measured
0.75 in hail
Property damage
$1,000
Reported by
TRAINED SPOTTER
Coordinates
34.317, -89.950

Thunderstorm Wind, Lee

When
April 7, 4:30 PM CST to 4:35 PM CST
Where
Lee County, 3 mi NE of Guntown
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
34.483, -88.633

At least one home suffered roof damage. Some trees were blown down as well.

Thunderstorm Wind, Tishomingo

When
April 7, 4:30 PM CST to 4:35 PM CST
Where
Tishomingo County, Iuka
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
34.833, -88.167

Some outbuildings were damaged. Several trees were blown down.

Hail, Tishomingo

When
April 7, 4:30 PM CST to 4:35 PM CST
Where
Tishomingo County, Iuka
Measured
0.75 in hail
Property damage
$1,000
Reported by
TRAINED SPOTTER
Coordinates
34.833, -88.167

Thunderstorm Wind, Prentiss

When
April 7, 4:35 PM CST to 4:40 PM CST
Where
Prentiss County, 1 mi E of Burtons
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
34.633, -88.317

A few trees were knocked down.

Hail, Lee

When
April 7, 4:37 PM CST to 4:42 PM CST
Where
Lee County, Guntown
Measured
1.75 in hail
Property damage
$10,000
Reported by
TRAINED SPOTTER
Coordinates
34.450, -88.667

Hail, Prentiss

When
April 7, 4:50 PM CST to 4:55 PM CST
Where
Prentiss County, 6 mi SE of Booneville
Measured
0.88 in hail
Property damage
$3,000
Reported by
TRAINED SPOTTER
Coordinates
34.583, -88.483

Thunderstorm Wind, Tishomingo

When
April 7, 4:58 PM CST to 5:05 PM CST
Where
Tishomingo County, Paden
Measured
60 kt (69 mph) estimated gust
Property damage
$50,000
Reported by
EMERGENCY MANAGER
Coordinates
34.667, -88.267

A trailer was destroyed in Paden. A roof was blown off a gas station in Tishomingo. Several homes suffered shingle damage and blown out windows. Other trailers, roofs and sheds were damaged. Numerous trees and power lines were blown down.

Hail, Tishomingo

When
April 7, 4:58 PM CST to 5:05 PM CST
Where
Tishomingo County, Iuka
Measured
0.75 in hail
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
34.833, -88.167

Hail, Marshall

When
April 7, 5:00 PM CST to 5:15 PM CST
Where
Marshall County, Holly Spgs
Measured
0.88 in hail
Property damage
$4,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
34.767, -89.450

Hail, Lee

When
April 7, 5:07 PM CST to 5:10 PM CST
Where
Lee County, Saltillo
Measured
1.75 in hail
Property damage
$10,000
Reported by
TRAINED SPOTTER
Coordinates
34.383, -88.683

Hail, Calhoun

When
April 7, 5:14 PM CST to 5:20 PM CST
Where
Calhoun County, Pittsboro
Measured
0.75 in hail
Property damage
$1,000
Reported by
TRAINED SPOTTER
Coordinates
33.933, -89.333

Hail, Marshall

When
April 7, 5:23 PM CST to 5:30 PM CST
Where
Marshall County, Mt Pleasant
Measured
0.75 in hail
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
34.950, -89.517

Hail, Lee

When
April 7, 5:25 PM CST to 5:30 PM CST
Where
Lee County, Baldwyn
Measured
0.75 in hail
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
34.500, -88.633

Hail, Chickasaw

When
April 7, 5:45 PM CST to 5:50 PM CST
Where
Chickasaw County, Okolona
Measured
1.5 in hail
Property damage
$8,000
Reported by
LAW ENFORCEMENT
Coordinates
34.000, -88.750

Hail, Pontotoc

When
April 7, 5:50 PM CST to 5:55 PM CST
Where
Pontotoc County, Troy
Measured
0.75 in hail
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
34.117, -88.900

Hail, Tallahatchie

When
April 7, 6:10 PM CST to 6:15 PM CST
Where
Tallahatchie County, Charleston
Measured
1 in hail
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
34.000, -90.050

Hail, Lee

When
April 7, 6:10 PM CST to 6:15 PM CST
Where
Lee County, Verona
Measured
1 in hail
Property damage
$6,000
Reported by
EMERGENCY MANAGER
Coordinates
34.200, -88.700

Hail, Chickasaw

When
April 7, 6:35 PM CST to 6:40 PM CST
Where
Chickasaw County, Houston
Measured
1 in hail
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
33.900, -89.000

Tornado, Chickasaw

When
April 7, 6:35 PM CST to 6:36 PM CST
Where
Chickasaw County, 4 mi N of Houston
Rating
F0
Path length
0.2 mi
Path width
15 yd
Property damage
$5,000
Reported by
NWS STORM SURVEY
Coordinates
33.950, -89.000

The tornado briefly touched down near the intersection of Highway 32 and Highway 15 between Houston and New Houlka. Tree damage was noted near the west end of the Tombigbee National Forest.

Hail, Itawamba

When
April 7, 6:45 PM CST to 6:50 PM CST
Where
Itawamba County, Fairview
Measured
0.75 in hail
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
34.367, -88.317

Hail, Monroe

When
April 7, 7:00 PM CST to 7:05 PM CST
Where
Monroe County, 8 mi NW of Bigbee
Measured
1.75 in hail
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
34.100, -88.617

Hail, Lee

When
April 7, 7:05 PM CST to 7:10 PM CST
Where
Lee County, Shannon
Measured
1 in hail
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
34.117, -88.717

Hail, Itawamba

When
April 7, 7:20 PM CST to 7:25 PM CST
Where
Itawamba County, 6 mi W of Tremont
Measured
0.88 in hail
Property damage
$3,000
Reported by
TRAINED SPOTTER
Coordinates
34.233, -88.367

Hail, Lee

When
April 7, 7:34 PM CST to 7:40 PM CST
Where
Lee County, Saltillo
Measured
1 in hail
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
34.383, -88.683

Hail, Calhoun

When
April 7, 9:40 PM CST to 9:45 PM CST
Where
Calhoun County, 8 mi ENE of Bruce
Measured
0.88 in hail
Property damage
$3,000
Reported by
TRAINED SPOTTER
Coordinates
34.033, -89.217

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2006Every state in 2006This day in weather historyThe tornado archive for Mississippi, 2006Warnings in Mississippi, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506540, 5506541, 5506542, 5506543, 5506544, 5506545, 5506546, 5506547, 5506548, 5506657, 5506549, 5506550, 5506659, 5506551, 5506552, 5506553, 5506554, 5506555, 5506556, 5506557, 5506558, 5506559, 5506560, 5506561, 5506638, 5506639, 5506640, 5506641, 5506642, 5506643, 5506644, 5506645, 5506646, 5506647, 5506648, 5506649, 5506650, 5506658, 5506651, 5506652, and more.